Addiction Survivors

Notices

Reply
Unread 09-08-2014, 07:37 PM   #1
seekingsaving
Junior Member
 
Posts: 4
Unhappy Severe heartburn & insomnia - help

Hi all! A little background on me - I started treatment with Zubsolv (it's a new brand of buprenorphine/naloxone - similar to Suboxone) about 3 weeks ago. I take about 8.5g each day (apparently 5.7g of Zubsolv ='s about 8mg of Suboxone.) Things were going alright for the most part, except for some fatigue and headaches, until this past week or so. I now have the WORST HEARTBURN & INSOMNIA EVER!! I'm talking almost throwing up heartburn. And I never had it prior to starting this treatment.

Also, I've had some trouble sleeping in the past, but nothing like this! And it's CRAZY, because all day I am practically falling asleep at my desk at work! My eyes literally start to roll back in my head. I leave my office, to go take a nap on my lunch break. (And it doesn't even help.) I'm soooo exhausted, and ready for bed ALL DAY LONG, but I can't actually get myself to go to sleep, once it's actually time. And now this is contributing to the exhaustion I'm sure!

Any suggestions everyone out there?! For both the heartburn AND the insomnia? (Just as some background, Benedryl has worked very well as a sleep aid for me in the past, but isn't working well now.) And my heart rate is already very low, and the Zubsolv makes it even lower, so I can't take any type of benzo or anything else that adds to the respiratory suppression, for fear of losing consciousness. PLEASE HELP if you have suggestions! Thank you!!
seekingsaving is offline   Reply With Quote
Unread 09-08-2014, 11:04 PM   #2
Eliza12
Senior Member
 
Posts: 676
Default

Hi Seekingsaving,

Welcome to the forum! Sorry to hear of your awful heartburn and sleeplessness. I've been on suboxone for 5 weeks and am currently on 3 mg. One suggestion I've read here is to take your dose in the evening instead of the morning if you are having trouble sleeping. Also it might be time to step down your dose, as sleepiness can be a symptom of too high a dose. Others more knowledgable will likely give you more information. One question - if you don't mind - what was your DOC and how much were you taking before you started the Zubsolv? Knowing that will help our mentors help you.

As far as the heartburn, I was having bad heartburn before I started subs. I'm taking a prescription medicine called Dexilant that has just about taken it away. I also gave up sodas and sugarless mints as they both made it was worse. I'm going to look up the side effects and see if heartburn is one and get back to you. Another over the counter med called Gaviscon helps me too.

Glad you are here and I'm sure others will follow and give you their thoughts.

Best,
Elizabeth
Eliza12 is offline   Reply With Quote
Unread 09-08-2014, 11:17 PM   #3
Eliza12
Senior Member
 
Posts: 676
Default

Hi again,
I found posts about heartburn right here on this forum so it must be an issue for some people. Nancy can link you to a discussion about it. I saw one suggestion of 1/2 tablespoon of baking soda in glass of water if you don't have anything else to take for it.
Eliza12 is offline   Reply With Quote
Unread 09-09-2014, 12:32 AM   #4
seekingsaving
Junior Member
 
Posts: 4
Default Thank you

Hi Eliza12,

Thank you for your thoughtful reply! That is a good suggestion to try taking the medication in the evening, instead of the morning (which is when I have been taking it.) I will try it for a few days, and update you on how that goes. As far as the heartburn, I'm willing to try anything! Right now, I'm using TUM's, and they are helping some.
My DOC was perscription narcotics (Vicoden & Percocet.) I FINALLY decided to do something about it, and get sober, and I'm confident it's the best decision I've ever made! Right now I'm just hoping to get the side effects under control with this new medication. AND I'm praying that when I taper and get off this medication, that the withdrawals will be bearable (or non-existent would be great!) I'm hoping if I taper correctly, and slow enough, that withdrawals will be far less then the extreme horror of the opiate withdrawals I've experienced in the past. (Fingers crossed!)

Thank you again for your advice. Chat soon.
seekingsaving is offline   Reply With Quote
Unread 09-09-2014, 07:14 AM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Hi seekingsaving, Elizabeth has a lot good advice! Hopefully taking the medication at night will help. There have been people over the years who had to take it at night - no matter what dose - because of the same problem.

Here's that thread about heartburn Elizabeth spoke of:
http://www.addictionsurvivors.org/vb...ad.php?t=26361

Fingers crossed both things work for you!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 09-11-2014, 09:42 AM   #6
rhui
Junior Member
 
Posts: 6
Default sleep and burn

SLEEP-I've been prescribed vistoril 25mg for anxiety and sleeping. I also had to Change my dosage time to nighttime due to sweating at night but I was also exhausted and now I feel MUCH better.
As far as the heartburn I spit my saliva out after my medicine has been in my mouth for fifteen minutes...I started this after I noticed heartburn once I began the suboxone.
Hope this helps!
rhui is offline   Reply With Quote
One User Says Thank You to rhui For This Useful Post:
Thank You (09-11-2014)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 05:24 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors